MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed for the finished device number (b)(4), and no non-conformances related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female underwent primary breast augmentation with a mentor siltex contour profile high 650cc saline prosthesis and experienced right sided deflation post procedure.As a result, the device was explanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information was received on 4/2/2019.The procedure performed was a breast reconstruction.When the device was explanted it was replaced with a mentor smooth round high profile 630cc saline prosthesis.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 6/4/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation in the breast implant.During evaluation of the sample it was observed to be intact.Leak testing revealed a tear in the union between the patch and shell.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to, the following events: excessive stresses or manipulations as may occur during normal daily routines including customary and purposeful trauma to the breast.The reported complaint was confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8367722
Report Number1645337-2019-08842
Device Sequence Number13886662
Product Code FWM
UDI-Device Identifier00081317001942
UDI-Public00081317001942
Combination Product (Y/N)N
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2013
Device Catalogue Number3542715
Device Lot Number5950243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/02/2019
02/04/2019
06/04/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/04/2019
05/08/2019
06/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR